Alert archive / New Mexico / Flash Flood Warnings in 2008

Flash Flood Warning 16, NWS Albuquerque, NM

July 14, 2008Santa Fe County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2008, 6:01 PM MDT for Santa Fe County, New Mexico. It was in force for 119 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 14, 2008, 6:01 PM MDT (00:01 UTC)
Expired
Jul 14, 2008, 8:00 PM MDT
In force
119 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Santa Fe County, NM

The radar

The Albuquerque radar (KABX), 101 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 14, 6:05 PM MDTFLASH FLOODSanta Fe, NMFLASH FLOODING OCCURRING AT MORALES BRIDGE ON NORTH SIDE OF TOWN. ONE HOUSE FLOODED ON CIRCLE DRIVE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 0.0 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2008-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2008-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -48 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-48 m²/s²
0-3 km storm-relative helicity
-11 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KABQ 150001
FFWABQ
NMC049-150200-
/O.NEW.KABQ.FF.W.0016.080715T0001Z-080715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
601 PM MDT MON JUL 14 2008

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO

* UNTIL 800 PM MDT

* AT 553 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM NEAR SANTA FE...MOVING
  SOUTHEAST AT 15 MPH. 

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586

$$

50
4 follow-up statements
000 
WGUS75 KABQ 150008
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
607 PM MDT MON JUL 14 2008

NMC049-150200-
/O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
607 PM MDT MON JUL 14 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 558 PM MDT...A THUNDERSTORM PRODUCING VERY HEAVY RAIN CONTINUED
TO AFFECT THE SANTA FE AREA. IT WAS MOVING TOWARDS THE SOUTHEAST AT
5 MPH.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL SANTA FE COUNTY...

LAW ENFORCEMENT OFFICIALS HAVE REPORTED FLOODING ALONG MORALES BRIDGE
AND CIRCLE DRIVE. 

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAINFALL
WAS CONTINUING OVER THE WARNED AREA. ADDITIONAL FLASH FLOODING IS
EXPECTED.

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586

$$

50
000 
WGUS75 KABQ 150045
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
640 PM MDT MON JUL 14 2008

NMC049-150200-
/O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
640 PM MDT MON JUL 14 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 632 PM MDT...LAW ENFORCEMENT OFFICIALS IN SANTA FE REPORTED HIGH
WATER IN THE ARROYOS AND SOME OF THE ARROYOS HAVE FLOODED ROADS NEAR
THEM. ESPECIALLY AFFECTING EASTERN AREAS OF SANTA FE ALONG THE FOOTHILLS.
THE STORM WHICH CAUSED THE FLOODING IS MOVING AWAY FROM THE CITY. LIGHT 
TO MODERATE RAINFALL WILL CONTINUE TO AFFECT THE FOOTHILLS ALONG THE
EASTERN EDGE OF SANTA FE.

LOCATIONS IMPACTED INCLUDE...
  SANTA FE...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND RIVERS CAN BECOME RAGING KILLER CURRENTS IN A
MATTER OF MINUTES. KNOW WHERE HIGHER GROUND IS LOCATED.

LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586

$$

50
000 
WGUS75 KABQ 150128
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
726 PM MDT MON JUL 14 2008

NMC049-150200-
/O.CON.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
726 PM MDT MON JUL 14 2008

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 800 PM MDT FOR CENTRAL
SANTA FE COUNTY...

AT 719 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE CELL WHICH PROVIDED HEAVY RAIN ACROSS THE SANTA FE AREA HAS MOVED
OFF TO THE SOUTHEAST. HOWEVER...DUE TO THE INTENSE NATURE OF THE
HEAVY RAIN...FLASH FLOODING IS STILL PROBABLE IN SANTA FE. ESPECIALLY
AFFECTING EASTERN AND NORTHERN PORTIONS OF THE CITY. HIGH WATER MAY
HAVE ALSO MOVED DOWNSTREAM...AFFECTING OTHER PARTS OF THE CITY. 

LOCATIONS IMPACTED INCLUDE...
  SANTA FE...

DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586

$$

50
000 
WGUS75 KABQ 150159
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
758 PM MDT MON JUL 14 2008

NMC049-150208-
/O.EXP.KABQ.FF.W.0016.000000T0000Z-080715T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
758 PM MDT MON JUL 14 2008

...FLASH FLOOD WARNING WILL EXPIRE AT 800 PM MDT FOR CENTRAL SANTA FE
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL HAS
ENDED ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE THROUGH 10 PM MDT...BUT 
THE THREAT FOR FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING
HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3561 10582 3557 10596 3569 10603 3576 10586

$$

50

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 3:10 PM MDT, 2 hours 51 minutes earlier.

Area forecast discussion, Jul 14, 3:10 PM MDT, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT MON JUL 14 2008

.DISCUSSION...
UPPER AIR ANALYSIS SHOW UPPER HIGH CENTERED OVER SOUTHWEST TEXAS
THIS AFTERNOON. THIS IS ALLOWING WEAK DISTURBANCES TO ROUND THE
NORTHWEST SIDE OF THE HIGH OVER NEW MEXICO. THIS WILL KEEP SHOWERS
AND THUNDERSTORMS GOING INTO THE EVENING...MAINLY ACROSS WESTERN AND
CENTRAL NEW MEXICO. ANY COLLIDING OUTFLOW BOUNDARIES MAY ALSO
SPARK THUNDERSTORMS. STORMS GOT STARTED MUCH EARLIER TODAY ACROSS
SOUTHWEST NM THAN YESTERDAY...AS CLOUD COVER THINNED AND ALLOWED
TEMPS TO WARM. PRECIPITABLE H20 THIS MORNING PER RAOB SLIGHTLY
HIGHER THAN YESTERDAY...HOWEVER...STORMS MOVING SLIGHTLY QUICKER
TODAY AS...AT LEAST THE SOUTHEAST TWO THIRDS OF THE STATE...IS
UNDER WEAK SOUTHWEST FLOW. AS CLOUD TOPS CONTINUE TO COOL...PER IR
SATELLITE...THERE IS STILL THE POTENTIAL FOR SOME HEAVY RAIN AND
LOCALIZED FLOODING THROUGH THE EVENING.

UPPER HIGH MIGRATES SLOWLY WESTWARD ACROSS OLD MEXICO TUESDAY
THROUGH THURSDAY. THUS...SHOWER AND THUNDERSTORM DEVELOPMENT WILL
FAVOR THE HIGHER TERRAIN BEFORE MOVING ONTO LOWER ELEVATIONS USING
RECYCLED MOISTURE.  HOWEVER...WEAK DISTURBANCES MAY STILL ROUND THE
NORTH SIDE OF THE HIGH...WHICH MAY AID THUNDERSTORM DEVELOPMENT IN
ANY GIVEN LOCATION.

BY THE END OF THE WEEK...UPPER HIGH WILL BE SITUATED OVER THE
SOUTHWEST CONUS.  THUS...OUR NEXT SURGE OF MOISTURE FROM OLD MEXICO
LOOKS TO ARRIVE LATE THURSDAY OR FRIDAY...AND WONT HAVE TO TAKE THE
SCENIC ROUTE TO NM.  THUS SHOWERS AND THUNDERSTORMS...WITH THE
POTENTIAL FOR HEAVY RAIN AND FLOODING...MAY BE MORE WIDESPREAD ON
FRIDAY INTO SATURDAY.  ALSO APPEARS THAT A COLD FRONT WILL TRY TO
WORK ITS WAY INTO NORTHEAST NM...WHICH MAY BE ANOTHER FOCUS FOR
DEVELOPMENT. BEYOND SATURDAY...GFS AND ECMWF DISAGREE WITH REGARDS
TO THE PLACEMENT OF THE UPPER HIGH...AND THUS MADE VERY FEW CHANGES.

34

&&

.AVIATION...
LOCALIZED MVFR/IFR CIGS AND VSBYS WILL BE POSSIBLE THROUGH 04Z IN
SHOWERS/THUNDERSTORMS ALONG WITH SFC WIND GUSTS TO AROUND 35 KTS AND
OCNL MOUNTAIN OBSCURATIONS. THUNDERSTORMS SHOULD BECOME ISOLATED BY
06Z WITH MOSTLY AREAS OF LIGHT RAIN THEREAFTER...BUT OCNL MOUNTAIN
OBSCURATIONS WILL PERSIST THROUGH 12Z TUESDAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...
UPPER LEVEL HIGH PRESSURE AREA OVER TEXAS WILL PERSIST FOR THE NEXT
COUPLE OF DAYS...ALLOWING FOR CONTINUED DAILY ROUNDS OF SHOWERS AND
THUNDERSTORMS ACROSS NORTHERN AND CENTRAL NEW MEXICO. THE FAR
NORTHEAST PLAINS MAY BE THE LEAST LIKELY TO EXPERIENCE A STORM THIS
AFTERNOON...BUT AN ISOLATED STORM MAY SURVIVE LONG ENOUGH TO TRACK
OVER THAT PART OF THE STATE LATER THIS EVENING. LOCALLY HEAVY RAINS
WILL ACCOMPANY SOME OF THE STORMS AND GOOD OVERNIGHT HUMIDITY
RECOVERIES WILL CONTINUE FOR THE FORESEEABLE FUTURE. OTHER THAN
THUNDERSTORM OUTFLOWS...WINDS WILL BE MOSTLY LIGHT TO MODERATE AND
TERRAIN DRIVEN IN MANY AREAS.

A BURST OF DEEP MOISTURE MAY OCCUR LATE THIS WEEK AS A WEAK UPPER
TROUGH MOVES INTO THE WEST COAST AND THROUGH THE GREAT BASIN. THIS
WILL SET UP A FLOW OF MOISTURE FROM THE SOUTH INTO NEW MEXICO AND
INCREASE THE POTENTIAL FOR WIDESPREAD AND LOCALLY HEAVY SHOWERS AND
STORMS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  62  89  62  91 /  40  30  20  20
GALLUP..........................  57  82  56  85 /  60  30  30  20
GRANTS..........................  56  82  56  86 /  60  30  30  20
GLENWOOD........................  60  85  61  90 /  30  50  20  20
CHAMA...........................  44  81  43  81 /  40  30  30  20
LOS ALAMOS......................  55  83  55  83 /  40  30  30  20
RED RIVER.......................  41  74  42  74 /  20  30  30  30
TAOS............................  52  84  53  84 /  20  30  30  30
SANTA FE........................  59  84  59  85 /  30  30  40  20
SANTA FE AIRPORT................  57  85  58  87 /  30  20  30  20
ESPANOLA........................  57  88  58  89 /  30  30  30  20
ALBUQUERQUE HEIGHTS.............  65  87  67  89 /  60  20  20  20
ALBUQUERQUE VALLEY..............  64  88  65  90 /  60  20  20  20
ALBUQUERQUE FOOTHILLS...........  59  85  61  86 /  60  30  20  20
ALBUQUERQUE WEST MESA...........  64  88  65  90 /  60  20  20  20
SOCORRO.........................  62  88  63  90 /  50  30  20  20
SANDIA PARK/CEDAR CREST.........  52  77  51  79 /  60  30  20  30
MORIARTY/ESTANCIA...............  55  85  56  85 /  30  30  30  30
CARRIZOZO.......................  60  85  60  89 /  40  20  20  30
RUIDOSO.........................  54  78  54  79 /  40  40  40  30
RATON...........................  54  86  55  85 /  10  30  20  30
LAS VEGAS.......................  54  83  54  83 /  30  30  30  30
ROY.............................  60  84  60  83 /  20  20  20  30
CLAYTON.........................  62  87  62  88 /  10  20  20  20
SANTA ROSA......................  60  89  61  89 /  20  20  20  30
TUCUMCARI.......................  65  91  67  91 /  20  20  20  30
FORT SUMNER.....................  65  88  66  88 /  20  20  20  30
CLOVIS..........................  64  88  66  90 /  20  20  20  30
PORTALES........................  65  89  66  88 /  20  20  20  30
ROSWELL.........................  68  93  69  94 /  20  20  20  30

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

34/99
Hazardous weather outlook, Jul 14, 5:46 AM MDT, 12 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
546 AM MDT MON JUL 14 2008

NMZ001>021-026-151200-
NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ-
UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS-
NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS-
WEST CENTRAL MOUNTAINS-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY-
SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY-
LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-
CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY-
CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY-
GUADALUPE MOUNTAINS OF CHAVES COUNTY-
546 AM MDT MON JUL 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...LOCALLY HEAVY DOWNPOURS AND RESULTANT FLASH FLOODING ARE
POSSIBLE THROUGH THIS EVENING OVER ALL BUT THE NORTHEAST PLAINS.
EXPECT HEAVIER RAINFALL OVER THE SOUTHWEST AND WEST CENTRAL
MOUNTAINS...THE LOWER RIO GRANDE VALLEY...AND ACROSS THE CENTRAL
MOUNTAIN CHAIN THROUGH LATE THIS EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
HOWEVER...LOCALLY HEAVY DOWNPOURS AND RESULTANT FLASH FLOODING ARE
POSSIBLE THROUGH SUNDAY OVER NORTHERN AND CENTRAL NEW MEXICO.
EXPECT HEAVIEST RAINFALL FROM THE CENTRAL MOUNTAIN CHAIN WESTWARD
THROUGH WEDNESDAY...WITH RAIN FOCUS SHIFTING TO THE CENTRAL
MOUNTAIN CHAIN EASTWARD ON THURSDAY. THE RAIN FOCUS WILL RETURN
TO THE CENTRAL MOUNTAIN CHAIN WESTWARD FRIDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

CONTACT LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE TO
REPORT TORRENTIAL RAINFALL...FLOODING...AND SIGNIFICANT MEASURED
RAINFALL AMOUNTS.

SHY

In the hours before

Special weather statement, Jul 14, 3:03 PM MDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
303 PM MDT MON JUL 14 2008

NMZ011-142145-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-
303 PM MDT MON JUL 14 2008

...STRONG THUNDERSTORM MOVING BETWEEN STANLEY AND MORIARTY...

AT 254 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING RAINFALL RATES UP TO 1.25
INCHES PER HOUR AND WIND GUSTS TO 45 MPH BETWEEN MORIARTY AND
STANLEY. MOVEMENT WAS A SLOW DRIFT TOWARDS THE NORTHEAST.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAMITA...STANLEY AND
MORIARTY. MINOR STREET FLOODING AND SIGNIFICANT PONDING ON AREA
ROADWAYS IS EXPECTED WITH THIS STORM.

50
Special weather statement, Jul 14, 3:39 PM MDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
339 PM MDT MON JUL 14 2008

NMZ005-011-012-142230-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE
COUNTY-NORTHEAST HIGHLANDS-
339 PM MDT MON JUL 14 2008

...STRONG THUNDERSTORM BETWEEN VILLANUEVA AND LAS VEGAS...

AT 330 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 45 MPH AND
HEAVY RAIN 1 MILE NORTH OF VILLANUEVA. MOVEMENT WAS NORTHEAST AT 5
MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE CHAPELLE...LOS
MONTOYAS...SENA...TECOLOTE AND TECOLOTITO.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

50
Special weather statement, Jul 14, 4:44 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
444 PM MDT MON JUL 14 2008

NMZ020-021-142330-
CURRY COUNTY-ROOSEVELT COUNTY-
444 PM MDT MON JUL 14 2008

...LINE OF STRONG THUNDERSTORMS AFFECTING NORTHERN ROOSEVELT COUNTY...

AT 435 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES NORTHWEST OF
PORTALES AND EXTENDED TO JUST NORTHWEST OF FLOYD. MOVEMENT WAS
NORTH/NORTHEAST AT 14 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE THE CANNON AIR FORCE
BASE AND RURAL SOUTHERN CURRY COUNTY.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THESE STORMS MOVE THROUGH THE
AREA.

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS.

DUE TO A MOIST AND UNSTABLE AIRMASS...A FUNNEL CLOUD COULD DEVELOP
ALONG THIS LINE. THESE SHORT LIVED FUNNEL CLOUDS TEND TO BE BRIEF...SMALL AND
RELATIVELY WEAK. ON RARE OCCASIONS...THESE CLOUDS CAN BRIEFLY TOUCH
THE GROUND. WIND SPEEDS ASSOCIATED WITH THESE FUNNELS ARE GENERALLY
UNDER 60 MPH...BUT CAN DAMAGE LIGHTWEIGHT STRUCTURES SUCH AS CARPORTS
AND AWNINGS...IN THEIR PATH.

50
Special weather statement, Jul 14, 4:55 PM MDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
455 PM MDT MON JUL 14 2008

NMZ018-020-142345-
DE BACA COUNTY-ROOSEVELT COUNTY-
455 PM MDT MON JUL 14 2008

...STRONG THUNDERSTORM MOVING OVER EASTERN DE BACA COUNTY...

AT 449 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING WINDS UP TO 50 MPH AND
HAIL UP TO ONE HALF INCH IN DIAMETER 7 MILES SOUTHWEST OF TAIBAN.
MOVEMENT WAS NORTHEAST AT 14 MPH.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE TOLAR AND TAIBAN.

HEAVY RAINS WILL CAUSE WATER TO POND ON ROADS AND IN LOW SPOTS. FAST
RUNNING WATER WILL QUICKLY FILL ARROYOS AND DITCHES.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM.

50
Special weather statement, Jul 14, 5:37 PM MDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
537 PM MDT MON JUL 14 2008

NMZ003-004-011-150015-
CENTRAL HIGH PLAINS/ESTANCIA VALLEY-SANGRE DE CRISTO MOUNTAINS-UPPER
RIO GRANDE VALLEY-
537 PM MDT MON JUL 14 2008

...STRONG THUNDERSTORM AFFECTING SANTA FE AREA...

AT 528 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...CAPABLE OF PRODUCING HEAVY RAIN AFFECTING THE
SANTA FE AREA. MOVEMENT WAS A SLOW DRIFT TOWARDS THE EAST...SOUTHEAST.

LOCATIONS IN THE PATH OF THIS STORM INCLUDE GLORIETA AND NORTHERN AND
EASTERN SANTA FE.

MOTORISTS CAN EXPECT BRIEF...BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON THE HIGHWAYS AS THIS STORM MOVES THROUGH THE
AREA.

50
Special weather statement, Jul 14, 5:51 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
551 PM MDT MON JUL 14 2008

NMZ013-020-021-150015-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
551 PM MDT MON JUL 14 2008

...LINE OF STRONG THUNDERSTORMS MOVING INTO WESTERN CURRY COUNTY...

AT 549 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS...CAPABLE OF PRODUCING WINDS UP TO 50
MPH ALONG A LINE EXTENDING FROM HOUSE TO 14 MILES SOUTH OF MELROSE.
MOVEMENT WAS NORTHEAST AT 25 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FLOYD...FORREST...
MCALISTER AND SAINT VRAIN.

THESE THUNDERSTORMS WERE NOT PRODUCING SEVERE WEATHER AT THIS TIME.
HOWEVER...PERSONS IN THE PATH OF THESE STORMS ARE ADVISED TO MONITOR
THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE
PREPARED TO TAKE APPROPRIATE ACTION.

DPORTER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 6:04 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt116 min
Jul 14, 6:15 PM MDTAreal Flood AdvisoryABQGuadalupe, Torrance2 hr
Jul 14, 6:27 PM MDTAreal Flood AdvisoryABQRio Arriba2 hr
Jul 14, 8:21 PM MDTAreal Flood AdvisoryABQRio Arriba84 min
Jul 14, 8:38 PM MDTAreal Flood AdvisoryABQChaves, Curry, Quay, Roosevelt2 hr
Jul 14, 8:44 PM MDTAreal Flood AdvisoryABQMcKinley, San Juan2 hr
Jul 15, 11:53 AM MDTAreal Flood AdvisoryABQLincoln3 hr
Jul 15, 1:35 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln40 min
Jul 15, 2:06 PM MDTAreal Flood AdvisoryABQDe Baca, Lincoln114 min
Jul 15, 3:01 PM MDTAreal Flood AdvisoryABQChaves, Lincoln119 min
Jul 15, 3:23 PM MDTAreal Flood AdvisoryABQColfax, Union2 hr
Jul 15, 3:36 PM MDTSevere Thunderstorm WarningABQCurry39 min
Jul 15, 3:48 PM MDTSevere Thunderstorm WarningABQRoosevelt30 min
Jul 15, 3:58 PM MDTSevere Thunderstorm WarningABQQuay20 min
Jul 15, 4:04 PM MDTAreal Flood AdvisoryABQChaves, De Baca, Roosevelt3 hr
Jul 15, 4:22 PM MDTAreal Flood AdvisoryABQCatron, Cibola113 min
Jul 15, 4:37 PM MDTSevere Thunderstorm WarningABQColfax, Union53 min
Jul 15, 4:43 PM MDTAreal Flood AdvisoryABQCurry, Quay, Roosevelt3 hr
Jul 15, 5:07 PM MDTAreal Flood AdvisoryABQColfax113 min

Nearby

Flash Flood Warnings in New Mexico, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.